Alert archive / Alabama / Tornado Warnings in 2010

Tornado Warning 40, NWS Huntsville, AL

October 26, 2010Jackson County, Madison County, Alabama; Franklin County, Tennessee

NWS Huntsville, AL issued this tornado warning at Oct 26, 2010, 2:11 PM CDT for Jackson County, Madison County, Alabama; Franklin County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2010, 2:11 PM CDT (19:11 UTC)
Expired
Oct 26, 2010, 2:45 PM CDT
In force
34 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Jackson County, AL, Madison County, AL, Franklin County, TN

The radar

The Northeast Alabama radar (KHTX), 12 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 26, 9:27 AM CDTTornado Watch PDSSPC11 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 403 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
403 m²/s²
0-3 km storm-relative helicity
486 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Oct 26, 12:30 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Oct 26, 12:30 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1230 PM CDT TUE OCT 26 2010

.UPDATE...FOR 18Z TAFS
&&

.AVIATION...STRONG LINE OF TSRA IS CURRENTLY MOVING EWD THROUGH N
CNTRL MS...AND SHOULD BEGIN TO MOVE ACROSS NRN AL BETWEEN 19-21Z.
CONVECTIVE LINE SHOULD CONTINUE EWD THROUGH 00Z WED...WITH IFR
CONDITIONS DEVELOPING IN AND NEAR STRONGER TSRA. VRB WINDS AROUND
25KT WITH GUSTS AOA 35KT ARE POSSIBLE WITH THIS ACTIVITY. PRECIP
SHOULD THEN BEGIN TO TAPER OFF OVERNIGHT AS THE ASSOCIATED COLD
FRONT BEGINS TO MOVE W TO E THROUGH THE AREA...WITH -SHRA/MVFR
CONDITIONS POSSIBLE ALONG THE SFC BOUNDARY.
&&

.MESOSCALE UPDATE...SUPERCELL CONVECTION HAS ERUPTED BEHIND UNDULAR
BORE THAT TRANSLATED SEWD INTO TN AND AL. LOW LEVEL HODOGRAPHS AT
REDSTONE...BMX...AND OHX ARE ALL SUPPORTIVE OF SIG TORS...WITH SIG
TOR VALUES OF 2-3 ACROSS KY/TN/NRN AL. TORNADIC SUPERCELL THREAT WL
CONTINUE TO INCREASE ACROSS NWRN AL INTO SRN TN AS HEATING
PROGRESSES. ML-CAPE VALUES OF 500-1000 J/KG WL JUMP INTO THE
1000-1500 J/KG RANGE THIS AFTN WITH TEMPS CLIMBING INTO THE L80S AND
DEW POINTS STAY IN THE U60S.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     MORGAN.

TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...MOORE.
&&

UPDATE...09
MESOSCALE...KULA
Hazardous weather outlook, Oct 26, 10:07 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1007 AM CDT TUE OCT 26 2010

ALZ001>010-016-TNZ076-096-097-262100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1007 AM CDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A STRONG COLD FRONT WILL MOVE ACROSS THE TENNESSEE VALLEY THIS
AFTERNOON AND EVENING...BRINGING TWO ROUNDS OF POSSIBLE SEVERE
WEATHER TO THE AREA.

AHEAD OF THE COLD FRONT...ISOLATED THUNDERSTORMS WILL DEVELOP. THESE
STORMS WILL BE CAPABLE OF TORNADOES...DAMAGING WINDS...AND LARGE
HAIL. THIS PRE FRONTAL ACTIVITY WILL MOVE INTO NORTHWEST ALABAMA BY
LATE MORNING...AND TRACK ACROSS NORTH CENTRAL ALABAMA BETWEEN 1 TO 3
PM...BEFORE REACHING NORTHEAST ALABAMA BY 3 PM THIS AFTERNOON.

THE SECOND ROUND OF SEVERE THUNDERSTORMS WILL ARRIVE INTO THE AREA
ALONG THE COLD FRONT. THIS LINE WILL BE CAPABLE OF DAMAGING
WINDS...HAIL...AND ISOLATED TORNADOES. THIS LINE IS EXPECTED TO
ARRIVE INTO NORTHWEST ALABAMA BETWEEN 1 AND 3 PM...NORTH CENTRAL
ALABAMA BETWEEN 3 AND 5 PM...AND REACH NORTHEAST ALABAMA BY 6 PM. THE
SEVERE WEATHER THREAT WILL DIMINISH FROM WEST TO EAST BEHIND THE
COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS CURRENTLY ONGOING AND REQUESTED THROUGH EARLY EVENING.

SS/JLL

In the hours before

Special weather statement, Oct 26, 12:16 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1216 PM CDT TUE OCT 26 2010

ALZ003-261745-
FRANKLIN-
1216 PM CDT TUE OCT 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 1245 PM
CDT...

AT 1216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM JUST WEST OF HACKLEBURG...MOVING NORTHEAST AT
50 MPH.

WIND GUSTS UP TO 50 MPH AND LOCALLY HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  DUKETON.
  PHIL CAMPBELL.
  SPRUCE PINE...ISBELL.
  THARPTOWN...PLEASANT RIDGE.
  NEWBURG.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3432 8803 3457 8767 3457 8755 3456 8753
      3439 8753 3431 8767
TIME...MOT...LOC 1716Z 233DEG 42KT 3428 8792
Local storm report, Oct 26, 12:27 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1227 PM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     NON-TSTM WND GST 2 E MUSCLE SHOALS       34.75N 87.61W
10/26/2010  M48 MPH          COLBERT            AL   ASOS

&&

KULA
Local storm report, Oct 26, 12:28 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1228 PM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     TSTM WND DMG     FLORENCE                34.83N 87.67W
10/26/2010                   LAUDERDALE         AL   BROADCAST MEDIA

            A TREE WAS UPROOTED ONTO A HOUSE PRODUCING MINOR DAMAGE.
            TIME ESTIMATED.

&&

KULA
Special weather statement, Oct 26, 1:39 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
139 PM CDT TUE OCT 26 2010

ALZ008-010-261900-
DE KALB-MARSHALL-
139 PM CDT TUE OCT 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND MARSHALL COUNTIES
UNTIL 200 PM CDT...

AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DOUGLAS...OR 10 MILES SOUTHWEST OF BOAZ...
MOVING NORTHEAST AT 45 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM. THIS STORM IS EXHIBITING
SOME BROAD ROTATION.

PEOPLE IN SOUTHEASTERN MARSHALL AND SOUTHWESTERN DEKALB COUNTIES...
INCLUDING THE CITIES OF DOUGLAS...HORTON...HIGH POINT...RABBIT
TOWN...BOAZ...ALBERTVILLE...HUSTLEVILLE...MCVILLE...KILPATRICK AND
PAINTER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3439 8579 3420 8607 3420 8609 3419 8612
      3418 8619 3410 8630 3412 8633 3421 8641
      3448 8607 3449 8599 3453 8594
TIME...MOT...LOC 1837Z 228DEG 40KT 3417 8628
Special weather statement, Oct 26, 2:01 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
201 PM CDT TUE OCT 26 2010

ALZ002-003-261930-
COLBERT-FRANKLIN-
201 PM CDT TUE OCT 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND FRANKLIN COUNTIES
UNTIL 230 PM CDT...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HALLTOWN...OR 7 MILES EAST OF RED BAY...
MOVING NORTHEAST AT 45 MPH.

WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BELGREEN.
  SRYGLEY CHURCH.
  CROOKED OAK...POSEY LOOP.
  COLBERT HEIGHTS...NEW BETHEL.
  SPRING VALLEY...TUSCUMBIA.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3448 8816 3474 8777 3480 8764 3463 8749
      3432 8804 3446 8816
TIME...MOT...LOC 1901Z 233DEG 41KT 3446 8800
Special weather statement, Oct 26, 2:02 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
202 PM CDT TUE OCT 26 2010

ALZ007-016-261930-
CULLMAN-MORGAN-
202 PM CDT TUE OCT 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND MORGAN COUNTIES UNTIL
230 PM CDT...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MASSEY...OR 11 MILES SOUTHWEST OF
HARTSELLE...MOVING NORTHEAST AT 45 MPH.

WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LEESDALE...FALKVILLE.
  HARTSELLE...COLE SPRINGS.
  SOMERVILLE...PRICEVILLE.
  VALHERMOSO SPRINGS.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3426 8712 3443 8711 3458 8688 3456 8683
      3455 8675 3459 8671 3458 8670 3448 8661
      3421 8708
TIME...MOT...LOC 1902Z 233DEG 32KT 3434 8706

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 11:16 AM CDTSpecial Weather StatementHUNLauderdale29 min
Oct 26, 11:29 AM CDTTornado WarningHUNColbert, Lauderdale31 min
Oct 26, 12:16 PM CDTSpecial Weather StatementHUNFranklin29 min
Oct 26, 12:29 PM CDTTornado WarningHUNFranklin, Lawrence31 min
Oct 26, 12:55 PM CDTTornado WarningHUNLawrence35 min
Oct 26, 1:19 PM CDTTornado WarningHUNLawrence, Limestone, Morgan26 min
Oct 26, 1:39 PM CDTSpecial Weather StatementHUNMarshall21 min
Oct 26, 1:43 PM CDTTornado WarningHUNLimestone, Madison32 min
Oct 26, 2:01 PM CDTSpecial Weather StatementHUNColbert, Franklin29 min
Oct 26, 2:02 PM CDTSpecial Weather StatementHUNMorgan28 min
Oct 26, 2:08 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin37 min
Oct 26, 2:16 PM CDTTornado WarningHUNMadison, Marshall, Morgan29 min
Oct 26, 2:42 PM CDTTornado WarningHUNJackson, Madison, Morgan33 min
Oct 26, 2:45 PM CDTSpecial Weather StatementHUNLawrence30 min
Oct 26, 2:49 PM CDTTornado WarningHUNCullman41 min
Oct 26, 3:00 PM CDTTornado WarningHUNLawrence, Limestone, Morgan30 min
Oct 26, 3:04 PM CDTSpecial Weather StatementHUNDeKalb41 min
Oct 26, 3:13 PM CDTTornado WarningHUNJackson32 min
Oct 26, 3:24 PM CDTTornado WarningHUNCullman21 min
Oct 26, 3:27 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison48 min
Oct 26, 3:29 PM CDTTornado WarningHUNLimestone, Madison, Morgan31 min
Oct 26, 3:43 PM CDTSpecial Weather StatementHUNCullman32 min
Oct 26, 3:47 PM CDTTornado WarningHUNMarshall28 min
Oct 26, 3:53 PM CDTTornado WarningHUNMorgan37 min
Oct 26, 3:55 PM CDTTornado WarningHUNMadison35 min
Oct 26, 4:13 PM CDTTornado WarningHUNDeKalb, Marshall47 min
Oct 26, 4:13 PM CDTTornado WarningHUNJackson, Madison32 min
Oct 26, 4:21 PM CDTTornado WarningHUNMadison, Morgan24 min
Oct 26, 4:44 PM CDTTornado WarningHUNJackson36 min
Oct 26, 4:57 PM CDTTornado WarningHUNDeKalb18 min
Oct 26, 5:06 PM CDTTornado WarningHUNDeKalb, Jackson, Marshall24 min
Oct 26, 5:07 PM CDTTornado WarningHUNCullman23 min
Oct 26, 5:25 PM CDTTornado WarningHUNCullman, Morgan35 min
Oct 26, 5:39 PM CDTTornado WarningHUNDeKalb, Jackson, Marshall51 min
Oct 26, 6:13 PM CDTTornado WarningHUNDeKalb, Marshall32 min
Oct 26, 6:18 PM CDTTornado WarningHUNMarshall27 min
Oct 26, 6:29 PM CDTTornado WarningHUNDeKalb31 min
Oct 26, 6:40 PM CDTTornado WarningHUNDeKalb, Jackson, Marshall23 min
Oct 26, 6:43 PM CDTTornado WarningHUNDeKalb32 min
Oct 26, 2:42 PM CDTTornado WarningHUNFranklin33 min
Oct 26, 3:21 PM CDTSpecial Weather StatementHUNLincoln, Moore24 min
Oct 26, 3:27 PM CDTTornado WarningHUNLincoln, Moore33 min
Oct 26, 4:00 PM CDTSevere Thunderstorm WarningHUNFranklin, Lincoln, Moore30 min

Nearby

Tornado Warnings in Alabama, 2010Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.